Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 19, 2000, 2:46 AM CDT for Geary County, Morris County, Kansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2000, 2:46 AM CDT (07:46 UTC)
- Expired
- Jul 19, 2000, 3:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Geary County, KS, Morris County, KS
The radar
The Topeka radar (KTWX), 44 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:48 AM CDT | Hail 0.75 | White City, KS | |
| Jul 19, 2:55 AM CDT | Hail 1 | Junction City, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 190745 SVRTOP KSC061-127-190815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 246 AM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GEARY COUNTY IN EAST CENTRAL KANSAS NORTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS * UNTIL 315 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF WHITE CITY...OR ABOUT 15 MILES SOUTH OF JUNCTION CITY...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED... WHITE CITY PARKERVILLE DWIGHT LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:13 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jul 18, 3:13 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 313 PM CDT TUE JUL 18 2000 TIMING OF PRECIPITATION CHANCES AND TEMPERATURES ARE MAIN CONCERNS. DEPARTING UPPER FEATURE MOVING INTO MISSOURI HAD ASSOCIATED SURFACE LOW NEAR TOPEKA AT 18Z WITH BOUNDARY CURVING BACK TO THE NORTHWEST. EXPECT CU FIELD TO DISSIPATE SOME THIS EVENING BUT COMBINATION OF NEXT SHORT WAVE AND MOISTURE IN THE LOW LEVELS SHOULD RETURN CLOUDS AGAIN. MODELS HAVE SEVERAL SHORT WAVES COMING THROUGH THE FLOW...FAVORING THE ETA SOLUTION AT THIS POINT. WATER VAPOR SHOWING MOISTURE FEED OUT OF THE SOUTHWEST AND HINTING OF SHORT WAVES MOVING INTO CENTRAL ROCKIES. PIECE OF THIS ENERGY WORKS SOUTHEAST OVERNIGHT THUS WILL HOLD POPS AFTER MIDNIGHT FOR THE NORTH CENTRAL...WITH SLOWER TREND THEN PREVIOUS RUN...WILL HOLD OFF MENTION IN THE NORTHEAST AND EAST CENTRAL. TEMPERATURE WISE WILL GO SLIGHTLY LOWER THE LAST NIGHTS READINGS...UPPER 60S TO LOWER 70S. ON WEDNESDAY...UPPER FEATURE WORKS SOUTHEAST ACROSS CWA...WILL HAVE HIGHER POPS TO THE WEST AND MENTION MAINLY IN THE AM. WITH THESE FEATURES WORKING ON BY EXPECT TO HOLD FRONT TO THE SOUTH. MORE CLOUDS SHOULD KEEP TEMPERATURES A BIT COOLER THAN TODAY. ETA BRINGS A STRONGER FEATURE...MORE 700 MB VERTICAL MOTION...OUT WEDNESDAY NIGHT INTO THURSDAY. NEGATIVE MOTION BY MORNING HOURS OVER THE NORTH CENTRAL AND THUS WILL HAVE PRECIP CHANCES ENDING THERE. WILL HOLD ON TO PRECIP CHANCES MOST OF THE DAY FAR EAST. TEMPERATURES WARMING A TAD BY THURSDAY BUT NOT SURE HOW FAR BOUNDARY WILL GET SUPPRESSED SOUTH...THUS FAVORING MORE OF A COMPROMISE ON TEMPS FOR HIGHS THURSDAY. SOME LOCALLY HEAVY RAIN POSSIBLE WITH ANY OF THESE SYSTEMS AS PRECIPITABLE WATER REMAINS HIGH...BUT WILL MENTION MAINLY WEDNESDAY NIGHT. .TOP...NONE PF
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.